Alert archive / Arkansas / Flash Flood Warnings in 2017

Flash Flood Warning 52, NWS Little Rock, AR

June 23, 2017Bradley County, Drew County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 23, 2017, 5:03 AM CDT for Bradley County, Drew County, Arkansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2017, 5:03 AM CDT (10:03 UTC)
Expired
Jun 23, 2017, 7:30 AM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Bradley County, AR, Drew County, AR

The radar

The Little Rock radar (KLZK), 134 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 5:45 AM CDTFLASH FLOOD3 N Monticello, ARWEATHER READY NATION AMBASSADOR REPORTED FLASH FLOODING ON ROSE HILL CUTOFF RD...ABOUT 3 MILES NORTH OF MONTICELLO. WATER WAS OVER THE ROAD AND ENTERING HOMES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 10.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1309 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted.

076 
WGUS54 KLZK 231003
FFWLZK
ARC011-043-231230-
/O.NEW.KLZK.FF.W.0052.170623T1003Z-170623T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
503 AM CDT FRI JUN 23 2017

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Northeastern Bradley County in southeastern Arkansas...
  Northern Drew County in southeastern Arkansas...

* Until 730 AM CDT

* At 459 AM CDT, Doppler radar indicated a bnad of showers and 
  thunderstorms remaining over the same areas from near Warren to 
  just north of Monticello to Florence. The radar estimated 
  widespread two to three inch amounts along this band. Given 
  additional heavy rainfall, flash flooding is likely to occur.

* Some locations that will experience flooding include...
  Monticello...                     Warren...
  Wilmar...                         Winchester...
  Brandon...                        Montongo...
  Florence...                       Coleman...
  Selma...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.                          

LAT...LON 3363 9218 3378 9179 3377 9145 3370 9150
      3353 9219

$$

46
1 follow-up statement
418 
WGUS74 KLZK 231230
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
730 AM CDT FRI JUN 23 2017

ARC011-043-231238-
/O.EXP.KLZK.FF.W.0052.000000T0000Z-170623T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradley AR-Drew AR-
730 AM CDT FRI JUN 23 2017

...THE FLASH FLOOD WARNING FOR NORTHEASTERN BRADLEY AND NORTHERN DREW
COUNTIES WILL EXPIRE AT 730 AM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed any remaining road closures and 
never drive over any water cover roadways!

LAT...LON 3363 9218 3378 9179 3377 9145 3370 9150
      3353 9219

$$

46/44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:30 PM CDT, 10 hours 33 minutes earlier.

Area forecast discussion, Jun 22, 6:30 PM CDT, 10 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
630 PM CDT Thu Jun 22 2017

.AVIATION...
Remnants of Tropical Depression Cindy will traverse Arkansas
during the TAF period, with prevailing conditions largely mvfr to
ifr. After Cindy passes on Friday, focus will then shift to
convection associated with a cold front moving in from the plains.
Winds will be gusty as Cindy passes, switching around to the west
and northwest afterward.
&&

.PREV DISCUSSION...(ISSUED 244 PM CDT Thu Jun 22 2017)

SHORT TERM...Tonight Through Saturday
Forecast philosophy remains constant during this period. Latest
satellite, radar, and surface data indicate the center of the
remnants of Tropical Storm Cindy is just south of Shreveport. This
system will make a turn to the northeast early the forecast
period.

Overall moisture, which is quite anomalously high, associated with
this system will be available to support efficient rainfall
producing convection overnight and on Friday. Forecasts have been
refined to indicate the expected timing and locations of the heavy
rainfall.

The potential for excessive rainfall should be move east of the
forecast area by Friday evening.

LONG TERM...Saturday Night Through Wednesday
A much quieter wx pattern wl be noted over AR for much of the PD.
The aforementioned cold front wl have shifted to the S of the area
by Sat night, with drier air advecting into the state. Sfc high
pres wl persist over the Mid-South heading into the early part of
the work week. NWLY flow aloft is fcst to bring an impulse or two
SEWD thru the area. However, moisture lvls are not all that
impressive at this point, so left out any mention of precip.

By the middle of next week, the sfc high wl have shifted far enough
to the E to allow S/SELY winds to return. This wl result in warm and
more humid conds, with just an outside chance of a stray shower or
storm. But again, most locations wl remain dry.

&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Friday afternoon FOR Arkansas-Bradley-
Calhoun-Cleveland-Dallas-Desha-Drew-Grant-Jefferson-Lincoln-
Lonoke-Monroe-Ouachita-Prairie-Woodruff.

&&

Aviation...57
Hazardous weather outlook, Jun 22, 9:30 PM CDT, 7 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
930 PM CDT Thu Jun 22 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun-
Bradley-Drew-
930 PM CDT Thu Jun 22 2017

This Hazardous Weather Outlook is for a large part of Arkansas.

.DAY ONE...Tonight

The remnants of what was once Tropical Storm Cindy are currently
located in southwest Arkansas, roughly halfway between El Dorado and
Texarkana. Bands of showers, some very heavy, continue to rotate
around the center of circulation. The heaviest precipitation is
located over the east and southeast portions of the state.

Locally heavy rain will remain possible through the night with once
again, the best chances over the east and southeast. A flash flood
watch remains in effect for roughly the SE half of the state through
the night. As with any decaying tropical system, isolated and brief
tornadoes can spin up at any time.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Areas of rain will continue Friday morning. Rain could be heavy
south and east of Little Rock.

Through Friday, two to five inches of rain will be possible across
the southern and eastern counties, with a Flash Flood Watch posted.
The atmosphere will be loaded with moisture, and this could lead to
locally more than five inches of precipitation, especially along the
track of the tropical system.

The system will exit the region toward the Tennessee Valley Friday
afternoon. This will happen as a cold front pushes into Arkansas
from the Plains.

The front will bring continued chances of hit and miss thunderstorms
through the first part of the weekend. Drier air will build behind
the front, with little to no rain from Sunday into the middle of
next week.

.Spotter Information Statement...

Spotter activation may be needed this afternoon and evening.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:12 PM CDTTornado WarningLZKPrairie, White33 min
Jun 22, 7:36 PM CDTFlash Flood WarningLZKIndependence, Jackson, Lonoke, Prairie, White3 hr
Jun 22, 7:37 PM CDTSpecial Weather StatementLZKWhite23 min
Jun 22, 8:07 PM CDTSpecial Weather StatementLZKWhite23 min
Jun 22, 10:16 PM CDTFlash Flood WarningLZKLonoke, Prairie, White3 hr
Jun 23, 12:51 AM CDTFlash Flood WarningLZKCleveland, Dallas, Grant3 hr
Jun 23, 6:04 AM CDTFlash Flood WarningLZKArkansas, Desha, Drew, Jefferson, Lincoln, Monroe3 hr
Jun 23, 1:24 PM CDTSpecial Weather StatementLZKBaxter, Boone, Marion, Searcy36 min
Jun 23, 1:34 PM CDTSevere Thunderstorm WarningLZKBoone26 min
Jun 23, 1:46 PM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Marion29 min
Jun 23, 1:55 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy35 min
Jun 23, 2:11 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard49 min
Jun 23, 2:16 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Marion29 min
Jun 23, 2:23 PM CDTSevere Thunderstorm WarningLZKNewton37 min
Jun 23, 2:24 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy36 min
Jun 23, 2:41 PM CDTSevere Thunderstorm WarningLZKIndependence, Izard, Sharp, Stone49 min
Jun 23, 2:50 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope40 min
Jun 23, 2:57 PM CDTSpecial Weather StatementLZKVan Buren48 min
Jun 23, 3:00 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp45 min
Jun 23, 3:01 PM CDTSpecial Weather StatementLZKNewton44 min
Jun 23, 3:17 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, Stone, White43 min
Jun 23, 3:22 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Van Buren, White38 min
Jun 23, 3:29 PM CDTSpecial Weather StatementLZKJohnson, Pope46 min
Jun 23, 3:31 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, Sharp29 min
Jun 23, 3:33 PM CDTSevere Thunderstorm WarningLZKJohnson27 min
Jun 23, 3:55 PM CDTSpecial Weather StatementLZKLogan35 min
Jun 23, 4:01 PM CDTSpecial Weather StatementLZKConway, Faulkner, White44 min
Jun 23, 4:11 PM CDTSpecial Weather StatementLZKPerry49 min
Jun 23, 4:14 PM CDTSpecial Weather StatementLZKJohnson46 min
Jun 23, 4:26 PM CDTSpecial Weather StatementLZKLonoke, Perry, Prairie, Pulaski, Saline49 min
Jun 23, 4:30 PM CDTSpecial Weather StatementLZKLogan, Yell30 min
Jun 23, 4:39 PM CDTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski, Saline51 min
Jun 23, 4:49 PM CDTSpecial Weather StatementLZKScott26 min
Jun 23, 4:55 PM CDTSpecial Weather StatementLZKPolk, Scott50 min
Jun 23, 5:04 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring, Saline41 min
Jun 23, 5:04 PM CDTSevere Thunderstorm WarningLZKLogan, Scott26 min
Jun 23, 5:22 PM CDTSpecial Weather StatementLZKYell38 min
Jun 23, 5:26 PM CDTSevere Thunderstorm WarningLZKGrant, Saline37 min
Jun 23, 5:30 PM CDTSpecial Weather StatementLZKJefferson45 min
Jun 23, 5:34 PM CDTSpecial Weather StatementLZKArkansas, Monroe41 min
Jun 23, 5:47 PM CDTSpecial Weather StatementLZKGarland, Hot Spring43 min
Jun 23, 5:48 PM CDTSevere Thunderstorm WarningLZKScott27 min
Jun 23, 5:58 PM CDTSpecial Weather StatementLZKMontgomery47 min
Jun 23, 6:04 PM CDTSpecial Weather StatementLZKGrant41 min
Jun 23, 6:11 PM CDTSpecial Weather StatementLZKMontgomery34 min
Jun 23, 6:34 PM CDTSpecial Weather StatementLZKPike41 min
Jun 23, 6:36 PM CDTSpecial Weather StatementLZKHot Spring39 min
Jun 23, 6:38 PM CDTSpecial Weather StatementLZKCleveland, Desha, Lincoln52 min
Jun 23, 6:43 PM CDTFlash Flood WarningLZKGarland, Grant, Hot Spring3 hr

Nearby

Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.